MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 POWERPORT MRI 8GS, INT. W SP, ATT S/L; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Catalog Number 1878000
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988)
Health Effect - Clinical Codes Extravasation (1842); Pain (1994)
Date of Event 08/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: (expiry date: 09/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that seven months and four days post a port placement, the port was allegedly broken in patient.It was further reported that leak was also observed.Reportedly, fractures identified with contrast extravasation tracking retrograde along the catheter into the port reservoir.The current status of the patient was unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one powerport mri implantable port and a groshong catheter in two segments were received for evaluation.A complete circumferential break was noted on the proximal end of the proximal catheter segment and a complete compound break was noted on the distal end of the proximal catheter segment that was elliptical in shape.The distal catheter segment was returned and measured approximately 11.7cm in length and a complete compound break was noted on the proximal end of the distal catheter segment that was elliptical in shape.The edges of the complete compound break on the distal end of the proximal catheter segment were noted to be uneven.The surface was noted to be granular throughout.Therefore, the investigation is confirmed for the reported fracture, leak and identified material separation, wear and deformation issues.The definitive root cause could not be determined based upon available information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, g3, h6 (device, method) h11: d4 (unique identifier (udi) #), h6 (result, conclusion) h11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that seven months and four days post a port placement, the port catheter was allegedly broken in patient.It was further reported that a fluid leak was also allegedly observed.Furthermore, after the installation of contrast, contrast was identified at the tip of the catheter; however, at the intersection of the first rib and the clavicle, a fracture was allegedly identified with contrast extravasation tracking retrograde along the catheter into the port reservoir under x-ray examination.Moreover, the patient allegedly experienced shoulder pain.Reportedly, a surgery was performed to remove the port catheter.The current status of the patient was unknown.

Brand Name
POWERPORT MRI 8GS, INT. W SP, ATT S/L
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20331370
Report Number3006260740-2024-05581
Device Sequence Number8096886
Product Code LJT
UDI-Device Identifier00801741027246
UDI-Public(01)00801741027246(11)231003(17)250930(10)REHU3371
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K063377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number1878000
Device Lot NumberREHU3371
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer10/25/2024
Initial Report FDA Received Date09/30/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite